Alert archive / Florida / Lake Wind Advisories in 2020

Lake Wind Advisory 2, NWS Melbourne, FL

January 9, 20205 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 9, 2020, 3:29 AM EST for 5 counties in Florida. It took effect at Jan 9, 2020, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2020, 3:29 AM EST (08:29 UTC)
In effect from
Jan 9, 2020, 7:00 AM EST
Expired
Jan 9, 2020, 7:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2020-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2020-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS72 KMLB 090829
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
329 AM EST Thu Jan 9 2020

FLZ041-045>047-053-054-058-059-064-141-147-100000-
/O.NEW.KMLB.LW.Y.0002.200109T1200Z-200110T0000Z/
Inland Volusia-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, 
Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, 
Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, 
Ormond Beach, Cocoa, and Titusville
329 AM EST Thu Jan 9 2020

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WHAT...East winds 15 to 20 mph with gusts up to 30 mph expected
  over interior sections. Stronger winds are expected along the
  Brevard, Indian River, Saint Lucie and Martin coasts with
  sustained 20 to 25 mph and gusts of 30 to 35 mph. 

* WHERE...Inland Volusia, Orange, Seminole, Southern Brevard, 
  Osceola, Indian River, Okeechobee, St. Lucie, Martin, Coastal 
  Volusia and Northern Brevard Counties.

* WHEN...From 7 AM this morning to 7 PM EST this evening.

* IMPACTS...Strong winds on area lakes and the Intracoastal waters
  will create hazardous conditions for small craft. Strong winds
  may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft. Secure trash cans, lawn 
furniture, and other loose outdoor objects that can be easily 
blown around by strong winds.

&&

$$

Kelly

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 8, 10:22 PM EST, 5 hours 7 minutes earlier.

Area forecast discussion, Jan 8, 10:22 PM EST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1022 PM EST Wed Jan 8 2020

.DISCUSSION...High pressure centered north of the region will
shift northeast with a tightening pressure gradient overnight
leading to an increasing surge in low level easterly winds past
midnight. At the surface, winds across much of the area remain
out of the N/NE, which has allowed temps to cool off rapidly this
evening. However, increasing area of marine stratocu on satellite
shows the approaching onshore shift in winds moving onto the
coast, with E/NE winds forecast to become breezy up to 15-20 knots
especially along the Treasure Coast late tonight.

Temperatures along the coast may still fall a few degrees with
their minimum temperatures likely occurring before or near
midnight. Across coastal Volusia County, temps have already
fallen to the mid 40s. Then as onshore winds increase past
midnight, expect temps to range from the 50s from the Cape
northward, and in the 60s from Melbourne southward toward daybreak
Thursday. Over the interior lows still expected to range from the
mid 40s across inland Volusia and northeast Lake County to the
low 50s farther south.

&&

.AVIATION...VFR conditions expected. Onshore winds will initially
increase along coastal areas south of the Cape past midnight, then
easterly winds will be breezy to windy into tomorrow with speeds
up to around 14-16 knots and gusts 22-25 knots.

&&

.MARINE...A moderate to fresh onshore breeze developing into
tonight, with NE/E winds becoming east and increasing to 15-20
knots. Seas will continue to range from 3-5 feet, building to 6
feet over the gulf stream waters south of the Cape. SCA now in
effect for this portion of the waters late this evening, expanding
to all the waters by late tonight as winds and seas continue to
increase into tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  49  74  64  77 /   0   0  10  20
MCO  50  76  63  80 /   0   0  10  10
MLB  58  75  69  79 /   0   0  10  20
VRB  62  75  68  79 /   0   0  10  20
LEE  50  74  62  80 /   0   0   0  10
SFB  49  76  63  79 /   0   0  10  10
ORL  51  76  63  79 /   0   0   0  10
FPR  62  74  68  79 /   0   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM Thursday to 7 PM EST Saturday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EST Sunday for Sebastian Inlet
     to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 7 PM EST Saturday for Sebastian Inlet
     to Jupiter Inlet 0-20 nm.

     Small Craft Advisory from 4 AM Thursday to 4 AM EST Sunday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm.

&&

Weitlich/Rodriguez
Hazardous weather outlook, Jan 8, 6:29 PM EST, 9 hours before
Hazardous Weather Outlook...CORRECTED
National Weather Service Melbourne FL
629 PM EST Wed Jan 8 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-091100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
629 PM EST Wed Jan 8 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Boating conditions will deteriorate tonight as northeast to east
winds increase near 20 knots over the Treasure coast Atlantic
waters this evening, spreading north across the Brevard and
Volusia waters overnight. Seas will build to 7 feet. A Small Craft
Advisory will go into effect this evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Hazardous boating conditions will remain in place through at least
Saturday with a gradual improvement Sunday into early next week.

Increasing east to southeast winds Thursday through Saturday will
likely require Lake Wind Advisories for much of east central
Florida and produce rough surf which will require beach hazard
statements.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:49 AM ESTBeach Hazards StatementMLBVolusia15 hr

Nearby

Lake Wind Advisories in Florida, 2020Every lake wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.